Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 307, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 30, 2005, 3:19 AM CDT for Pickens County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 3:19 AM CDT (08:19 UTC)
- Expired
- Apr 30, 2005, 4:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 83 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 9:45 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 30, 2:40 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 300819
SVRBMX
ALC107-300915-
/O.NEW.KBMX.SV.W.0307.050430T0819Z-050430T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PICKENS COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF ALICEVILLE
* UNTIL 415 AM CDT
* AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF
COCHRANE...OR ABOUT 14 MILES WEST OF ALICEVILLE...AND MOVING EAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF ALICEVILLE BY 335 AM CDT
CARROLLTON BY 345 AM CDT
7 MILES SOUTH OF REFORM BY 355 AM CDT
GORDO BY 405 AM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3354 8828 3352 8784 3316 8785 3308 8804
3305 8805 3307 8807 3305 8809 3305 8815
3302 8818 3299 8818 3299 8833
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:45 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 29, 10:45 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TIME NATIONAL WEATHER SERVICE BIRMINGHAM AL 1045 PM CDT FRI APR 29 2005 .DISCUSSION... UPDATED THE ZONES FOR TORNADO WATCH #213. DEWPOINTS ON A STEADY INCREASE TO OUR WEST. STILL PRETTY CAPPED HERE. MODIFIED THE SOUNDING...STILL COULDNT GET RID OF THE CAP. THE ONLY THING THAT COULD BREAK IT IS AN OUTFLOW. SO WITH THAT SAID...NOT GOING TO RULE THINGS OUT OVERNIGHT...ITS JUST GOT A WAYS TO GO BEFORE THINGS COULD CUT LOOSE. && .BMX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH #213 UNTIL 5 AM FOR FOLLOWING ZONES...093...133..127...125...107...057...075 && JONES/90
Hazardous weather outlook, Apr 29, 11:00 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 PM CDT FRI APR 29 2005 ALZ011>015-017>050-301230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1100 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(FOR THE REMAINDER OF THE NIGHT). A TORNADO WATCH IS IN EFFECT FOR A PORTION OF NORTHWESTER ALABAMA...GENERALLY NORTHWEST OF A LINE FROM ALICEVILLE IN PICKENS COUNTY...TO JASPER IN WALKER COUNTY. THIS WATCH INCLUDES THE TUSCALOOSA METROPOLITAN AREA. AN APPROACHING LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND DAMAGE IN PORTIONS OF MISSISSIPPI...AS WELL AS HAIL OVER ONE INCH IN DIAMETER. SEVERAL TORNADOES HAVE ALSO BEEN REPORTED. FARTHER EAST..DATA POINTS TO A MUCH MORE STABLE ATMOSPHERE. AS A RESULT THERE IS LOW TO MODERATE CONFIDENCE THAT SEVERE STORMS COULD SURVIVE IN CENTRAL ALABAMA. HOWEVER...A SURGE OF MOISTURE INTO THE AREA AND A LOW LEVEL JET COULD PROVIDE THE ADDITIONAL INGREDIENTS FOR SEVERE ACTIVITY. THIS EVENT IS EVOLVING EVERY MINUTE AND WILL BE MONITORED CLOSELY. ANYONE ATTENDING OUTDOOR EVENTS SHOULD MONITOR A WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET CLOSELY. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY). THUNDERSTORMS ALONG A SLOW MOVING COLD FRONT WILL CONTINUE TO AFFECT AREAS SOUTH OF INTERSTATE 20 EARLY SATURDAY MORNING. ISOLATED SEVERE STORMS ARE POSSIBLE DURING THE DAY SATURDAY. SEVERAL STORM SYSTEMS ARE FORECAST TO MOVE ALONG THE GULF COAST NEXT WEEK. THERE IS THE POTENTIAL FOR HEAVY RAINFALL ACROSS SOUTH ALABAMA WITH THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED TONIGHT AND EARLY SATURDAY.
In the hours before
Special weather statement, Apr 30, 12:44 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1244 AM CDT SAT APR 30 2005 ALZ012-300615- LAMAR- 1244 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 115 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...GUSTY WINDS UP TO 35 MPH AND PEA SIZE HAIL ARE POSSIBLE AS WELL... AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 19 MILES SOUTHWEST OF DETROIT...MOVING EAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SULLIGENT...DETROIT AND BEAVERTON THROUGH 115 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE.
Special weather statement, Apr 30, 1:15 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 AM CDT SAT APR 30 2005 ALZ012-300645- LAMAR- 115 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 145 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES WEST OF SULLIGENT...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SULLIGENT...BEAVERTON AND MANSFIELD THROUGH 145 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Apr 30, 1:29 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 129 AM CDT SAT APR 30 2005 ALZ011-300715- MARION- 129 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 215 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES WEST OF GUIN...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GUIN...GU-WIN... WINFIELD AND BRILLIANT THROUGH 215 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Apr 30, 1:46 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 146 AM CDT SAT APR 30 2005 ALZ012-013-300730- FAYETTE-LAMAR- 146 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND LAMAR COUNTIES UNTIL 230 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...PEA SIZE HAIL AND GUSTY WINDS UP TO 45 MPH ARE POSSIBLE AS WELL. AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM WAYSIDE TO MOLLOY...MOVING EAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MOLLOY...BEAVERTON...MANSFIELD...VERNON...WAYSIDE...MOUNT VERNON... GLEN ALLEN AND BAZEMORE THROUGH 230 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE.
Special weather statement, Apr 30, 2:07 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 AM CDT SAT APR 30 2005 ALZ014-015-300745- WALKER-WINSTON- 207 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER AND WINSTON COUNTIES UNTIL 245 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ELDRIDGE...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ELDRIDGE...LYNN... CARBON HILL...NAUVOO...POPLAR SPRINGS...CURRY AND ARLEY THROUGH 245 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PEA SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM AS WELL.
Special weather statement, Apr 30, 3:10 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 AM CDT SAT APR 30 2005 ALZ012-013-300900- FAYETTE-LAMAR- 310 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND LAMAR COUNTIES UNTIL 400 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 13 MILES EAST OF STUDDARDS CROSSROADS TO MILLPORT...MOVING EAST AT 55 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WAYSIDE...VERNON...MOUNT VERNON...MILLPORT...MANSFIELD...GLEN ALLEN...BAZEMORE AND STUDDARDS CROSSROADS THROUGH 400 AM CDT. ANOTHER THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:27 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 33 min |
| Apr 30, 2:49 AM CDT | Tornado Warning | BMX | Fayette, Walker | 34 min |
| Apr 30, 3:26 AM CDT | Tornado Warning | BMX | Pickens | 44 min |
| Apr 30, 3:36 AM CDT | Tornado Warning | BMX | Blount | 35 min |
| Apr 30, 3:48 AM CDT | Tornado Warning | BMX | Tuscaloosa | 57 min |
| Apr 30, 4:21 AM CDT | Tornado Warning | BMX | St. Clair | 29 min |
| Apr 30, 4:23 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 52 min |
| Apr 30, 4:42 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Tuscaloosa | 33 min |
| Apr 30, 4:43 AM CDT | Tornado Warning | BMX | Calhoun | 32 min |
| Apr 30, 4:50 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 55 min |
| Apr 30, 4:57 AM CDT | Tornado Warning | BMX | Marengo | 48 min |
| Apr 30, 5:06 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Cleburne | 39 min |
| Apr 30, 5:10 AM CDT | Severe Thunderstorm Warning | BMX | Chilton | 35 min |
| Apr 30, 5:13 AM CDT | Severe Thunderstorm Warning | BMX | Talladega | 48 min |
| Apr 30, 5:17 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 28 min |
| Apr 30, 5:25 AM CDT | Severe Thunderstorm Warning | BMX | Coosa | 50 min |
| Apr 30, 5:39 AM CDT | Severe Thunderstorm Warning | BMX | Clay | 51 min |
| Apr 30, 5:40 AM CDT | Severe Thunderstorm Warning | BMX | Dallas | 65 min |
| Apr 30, 5:47 AM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 43 min |
| Apr 30, 6:07 AM CDT | Severe Thunderstorm Warning | BMX | Randolph | 38 min |
| Apr 30, 6:08 AM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 67 min |
| Apr 30, 6:12 AM CDT | Severe Thunderstorm Warning | BMX | Elmore | 63 min |
| Apr 30, 6:16 AM CDT | Severe Thunderstorm Warning | BMX | Coosa | 14 min |
| Apr 30, 6:24 AM CDT | Severe Thunderstorm Warning | BMX | Chambers | 66 min |
| Apr 30, 6:27 AM CDT | Tornado Warning | BMX | Dallas | 33 min |
| Apr 30, 6:36 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 39 min |
| Apr 30, 6:41 AM CDT | Severe Thunderstorm Warning | BMX | Randolph | 34 min |
| Apr 30, 6:46 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Lowndes | 47 min |
| Apr 30, 6:53 AM CDT | Severe Thunderstorm Warning | BMX | Lee | 67 min |
| Apr 30, 6:57 AM CDT | Tornado Warning | BMX | Lowndes | 18 min |
| Apr 30, 7:02 AM CDT | Tornado Warning | BMX | Montgomery | 43 min |
| Apr 30, 7:13 AM CDT | Severe Thunderstorm Warning | BMX | Chambers | 17 min |
| Apr 30, 7:24 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 51 min |
| Apr 30, 7:30 AM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon | 45 min |
| Apr 30, 7:57 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 63 min |
| Apr 30, 8:03 AM CDT | Tornado Warning | BMX | Bullock | 12 min |
| Apr 30, 8:12 AM CDT | Tornado Warning | BMX | Barbour | 37 min |
| Apr 30, 8:15 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 45 min |
| Apr 30, 8:26 AM CDT | Tornado Warning | BMX | Russell | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.